Müller, Sebastian - Polylogarithmic Cuts in Models of V^0

lmcs:1123 - Logical Methods in Computer Science, April 1, 2013, Volume 9, Issue 1
Polylogarithmic Cuts in Models of V^0

Authors: Müller, Sebastian

We study initial cuts of models of weak two-sorted Bounded Arithmetics with respect to the strength of their theories and show that these theories are stronger than the original one. More explicitly we will see that polylogarithmic cuts of models of $\mathbf{V}^0$ are models of $\mathbf{VNC}^1$ by formalizing a proof of Nepomnjascij's Theorem in such cuts. This is a strengthening of a result by Paris and Wilkie. We can then exploit our result in Proof Complexity to observe that Frege proof systems can be sub exponentially simulated by bounded depth Frege proof systems. This result has recently been obtained by Filmus, Pitassi and Santhanam in a direct proof. As an interesting observation we also obtain an average case separation of Resolution from AC0-Frege by applying a recent result with Tzameret.

Source : oai:arXiv.org:1303.6075
DOI : 10.2168/LMCS-9(1:16)2013
Volume: Volume 9, Issue 1
Published on: April 1, 2013
Submitted on: March 16, 2012
Keywords: Computer Science - Logic in Computer Science


Consultation statistics

This page has been seen 57 times.
This article's PDF has been downloaded 15 times.